I’ve been noticing a distinction between my visual snow and an obvious migraine aura lately. And this tells me… I’m getting an obvious migraine aura again. So I guess verapamil does help with my atypical migraine aura because Its Baaaack.
Sometimes my migraine aura starts in my left eye in the corner, is blue black and pulses and then spreads across my vision. Sometimes it is a warp of white. Or pulsing. Or a warping field of pink, gold or blue. Or raining drops or blue or gold. I mean it can be creative and I still get them obviously just not as often and I get other ones that are not visual in the mix as well.
But now it is this more obvious very think warping field of a multitude of negative colors… so blue and black in there, but others as well that is both sided, and is my entire upper field of vision. I mistook it for weird visual snow at first but this has been now the fourth time it has occurred right before the migraine and lasted for about an hour or more. So typical migraine aura. It should say something right there that my visual snow is that bad that I didn’t realize that this intense warping light shifting over my upper vision was unusual. More unusual. I was just like ‘huh that seems darker and moving more. Why is it warping in that specific pattern?’ Then I would look at a plain wall and go ‘oh… that’s not normal.’
And then not too long after… ‘OMG I’m dying. I think my head is exploding. Someone call an ambulance. I think my neurons are literally exploding all at once.’ Okay… not that dramatic, but yes, the migraines have been rather acute given I don’t have much to treat them with. Nice to know I have an early warning system that is more predictable than ‘I feel crappy’ or ‘my hands are sort of tingly’. But an early warning system only works if I can treat them… which I obviously only can three times a week with Maxalt which is becoming the bane of my existence right now.
Also, I want to complain about vertigo for a moment because that is also getting worse. With the migraines certainly. Like I have a migraine while I am writing this… because I treated with Maxalt yesterday so today is unlucky sucky day. So every fifteen minutes my head spins inside. I mean it feels like I’m moving and my eyes get weird and then things sort of ‘shift’ like they are moving. This has been going on All Freaking Day.
But this is better than the fact that I keep almost falling. And I have almost fallen in the shower three times now. I actually fell into a wall once… but the wall saved me (thank you soft, soft wall) and staggered almost fell from just standing way too frequently, and stumbled while walking. And I feel rather sick to my stomach. And thus my doctor has given me back my nausea pills. So to recap my neuro decreased my meds and this caused my doctor to increase them by giving me nausea meds to deal with the fact the vertigo makes me want to hurl. He also added back the ones that help with my stomach because if I have to take Toradol shots in replace of painkillers I’ll need something to deal with the stomach pain issues. Yeah, that makes sense, especially when you look at the side effects to that med… in-freaking-sane.